MAUDE Adverse Event Report: ARTHREX, INC. AVL ANGLED REAMER SLEEVE ASSEMBLY, 25; ORTHOPEDIC MANUAL SURG INSTR

ARTHREX, INC. AVL ANGLED REAMER SLEEVE ASSEMBLY, 25; ORTHOPEDIC MANUAL SURG INSTR
Model Number AVL ANGLED REAMER SLEEVE ASSEMBLY, 25
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/06/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On 3/7/2024, it was reported by a sales representative via (b)(4) that an ar-9297-25 univers vaultlock augmented glenoid angled reamer sleeve was locking up and causing issues while reaming; the inside of it was not smooth, and the inner sleeve was not able to move freely within the angled reamer sleeve.This was discovered during a procedure (b)(6) 2024, with no reported patient harm.Additional information was received on 3/11/2024: this was discovered during a augmented eclipse procedure on (b)(6) 2024.The case was completed by using an alternative reamer sleeve from a separate set.There was no case delay.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6.Complaint allegation is confirmed.One unpackaged ar-9297-25 serial/batch number (b)(6) was received for investigation.Functional testing reveals that the parts get stuck to mating part, ar-9676, due to the damage on the outer and inner surfaces of the device.Visual evaluation revealed abrasion marks on the base of the angled reamer, inside of the inner diameter of the device.The most likely cause is attributed to misuse due to interference with the mating instrument.

Brand Name
AVL ANGLED REAMER SLEEVE ASSEMBLY, 25
Common Device Name
ORTHOPEDIC MANUAL SURG INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key18960716
Report Number1220246-2024-01648
Device Sequence Number20669804
Product Code LXH
UDI-Device Identifier00888867350045
UDI-Public00888867350045
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 07/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAVL ANGLED REAMER SLEEVE ASSEMBLY, 25
Device Catalogue NumberAR-9297-25
Device Lot Number052227
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/07/2024
Supplement Date Received by Manufacturer06/24/2024
Initial Report FDA Received Date03/22/2024
Supplement Report FDA Received Date07/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/19/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown